Alert archive / Montana / High Wind Watches in 2013

High Wind Watch 7, NWS Great Falls, MT

February 11, 2013

NWS Great Falls, MT issued this high wind watch at Feb 11, 2013, 2:35 PM MST. It took effect at Feb 12, 2013, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 11, 2013, 2:35 PM MST (21:35 UTC)
In effect from
Feb 12, 2013, 11:00 PM MST
Expired
Feb 12, 2013, 2:28 PM MST
In force
Issued by
NWS Great Falls, MT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 11, 10:35 AM MST, 4 hours earlier.

Area forecast discussion, Feb 11, 10:35 AM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1035 AM MST Mon Feb 11 2013

...UPDATE TO AVIATION...

.UPDATE...
Only some minor adjustments to the forecast this morning. Should
be a quiet day overall with increasing chances for precipitation
over the mountains this evening. Breezy west to southwest winds
will continue through the day.

&&

.AVIATION...
Updated 1735Z.
High pressure aloft will keep skies partly cloudy for widespread VFR
conditions across Montana today. A disturbance will approach the
state after 06Z Tuesday with increasing mid level clouds causing
mountain obscurations and areas of snow along the continental
divide. Only isolated to scattered showers are expected across the
southwest and central Montana mountains while mostly dry conditions
prevail at lower elevations. Breezy westerly winds are expected
across western portions of north central Montana through the period.
mpj

&&

.PREV DISCUSSION...
/ISSUED 435 AM MST Mon Feb 11 2013/

TODAY THROUGH WEDNESDAY...High pressure will be over the Eastern
Pacific and build over the Rockies during the day.  Satellite
indicates a dry air mass but moisture will begin to increase as
early as tonight. A surface lee trof has been building during the
night and some weak southwest to west winds have developed across
the Rockies and lee adjacent plains. The high pressure will continue
to build over the zones Monday night and a weak upper level jet will
move across British Columbia and bring some stronger winds aloft
across the Rockies. The jet aloft will move south Tuesday and should
bring increased moisture as well as a threat of precip over the
Northern Rockies. This jet will continue to drift south through
Wednesday and bring the moist conditions further south as well. Some
lift will develop Tuesday night and Wednesday, but overall, dynamics
associated with this will be very weak so precipitation on the light
side excepting the orographic areas such as the Continental Divide.
Mid-level winds will continue to strengthen Tuesday and Tuesday
night...and strongest winds will develop Wednesday. The current high
wind watch will be continued for this event. The chance of precip
will increase Wednesday but model spread of 500mb heights begins to
increase as well. The pattern is quite similar, however the
differences add some degree of uncertainty to the chance of precip.
Zelzer

Wednesday night through Monday night...Medium range forecast models
show good agreement with general trend through this period. The
passage of a shortwave trough Wednesday night will shift the flow
aloft more northerly with persistent moisture. Surface winds will
also decrease and shift more northerly/up-slope Wednesday night as a
Canadian cold front pushes south through the area. This front seems
to hang up over western and southern Montana through Thursday. The
combination of the moist up-slope flow and the lingering front over
the area will keep a good chance of snow showers over the area,
especially over the mountains of western/southwest Montana, so have
increased the overall likelihood of snow showers. Models are
indicating that measurable light snow will fall during this time, at
least in the mountains. Will therefore need to monitor this
situation for possible winter weather highlights. Cooler air behind
the front will keep temperatures up to 5 degrees below seasonal
averages on Thursday. An upper level ridge of high pressure will
then gradually move back into Montana Friday through Saturday, which
will keep the area mostly dry as temperatures warm up to around 10
degrees above normal. Breezy westerly down-slope winds will also
develop over the plains of north central Montana, which will help
this warming along the east slopes of the Rockies. Models are in
better agreement tonight with bringing another shortwave south out
of Canada and keeping an unsettled northerly flow aloft over the
area into the early part of next week. Have therefore increased the
chance of precipitation across the area and lowered temperatures to
slightly below normal levels.  Coulston

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  41  29  47  38 /   0   0  10  10
CTB  43  26  48  34 /   0  10  10  10
HLN  40  22  41  30 /   0  10  10  20
BZN  33  11  35  22 /   0   0  10  20
WEY  22   3  25  12 /  10  10  20  30
DLN  33  16  37  25 /   0   0  10  20
HVR  31  19  39  28 /   0  10  10  10
LWT  35  19  39  28 /   0   0  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH from Tuesday afternoon through Wednesday
afternoon Eastern Glacier...Northern Rocky Mountain Front...
Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
Hazardous weather outlook, Feb 11, 3:19 AM MST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
319 AM MST MON FEB 11 2013

MTZ009-010-048-121145-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
319 AM MST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ011>013-044>047-049>051-121145-
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
319 AM MST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY IS
LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE POSSIBLE OVER THE PLAINS OF NORTH CENTRAL MONTANA
TUESDAY AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-014-015-052>055-121145-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
319 AM MST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 2:35 PM MSTHigh Wind WarningTFX48 hr

Nearby

High Wind Watches in Montana, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.